Flare at 8 mg

I was diagnosed in June 2017 with PMR

I had been doing great slowly reducing by .5 mg every 2 weeks from 10 to 8 and then bam! At 8 mg pain started again in my shoulders and back of thighs and the stiffness returned. Following things I learned from this group I went back to 9 mg (this morning) which was the point where I felt good and had minimal discomfort. My question is have I gone high enough?

5 Replies

If you are feeling as well as you did before the flare up of symptoms then yes, you have gone far enough. You may need a day or two to feel at your best though.

But now don't reduce every 2 weeks. It can take a while for the inflammation to build up far enough to cause symptoms and 2 weeks may not be long enough if the new dose is only very slightly too low.


Hopefully, but time will tell, and as PMRpro says reducing at 4 weekly intervals will serve you better in future. You are at the level where Adrenal glands need to start working again, so the slower you taper your Pred the easier for you!

1 like

Sounds good, how long should I stay on the 9 mg before I try reducing again?Which reduction method do you recommend? Felt better on the 9 mg - amazed at how much difference .5 mg makes.


Which taper you use is entirely up to you but if you are struggling with more than 1/2mg changes in dose you need to be slower rather than faster.

1 like


before I used a slow method I stayed at each dose for about 4 weeks.

As PMRpro says there are a variety including mine, but you may need a slower one

Once on that I found most times I could finish one taper and then go straight into the next one. Occasionally I stayed at a dose a bit longer -’s-simple-taper


You may also like...